Psych Central

There's a Live Chat Happening Now!


Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 02-26-2012, 12:36 AM   #1
Member
 
Ackman12's Avatar
Ackman12 Not one thing out of their filthy mouths is true.
 
Member Since: Feb 2012
Posts: 204
My Mood:

2 yr Member
4 hugs
given
Default Can medicine cause urinary incontinence?

Ever since I started taking my current line up of meds( Trileptal, Latuda,Saphris, Haldol) I have been having to buy adult diapers to contain the urine. This is embarrassing. Especially while I was at outpatient program, because I wasn't allowed to change myself, I had to have a nurse change me. So I'm asking:

Can the medication cause urinary incontinence?
Ackman12 is offline   Reply With Quote
Unread 02-26-2012, 02:10 AM   #2
Right kind of crazy
 
-jimi-'s Avatar
-jimi- Seeking me, seeking peace
 
Member Since: Dec 2008
Location: My room, a city, EU
Posts: 3,427
My Mood:

5 yr Member PC PoohBah!
Default Re: Can medicine cause urinary incontinence?

If it does, it is real. Could be one med or a combo.

Had to quit one of my sleep meds when I started on a daily med because they had me running to the bathroom all the time.
-jimi- is offline   Reply With Quote
Unread 02-26-2012, 02:15 AM   #3
Member
 
Ackman12's Avatar
Ackman12 Not one thing out of their filthy mouths is true.
 
Member Since: Feb 2012
Posts: 204
My Mood:

2 yr Member
4 hugs
given
Default Re: Can medicine cause urinary incontinence?

Quote:
Originally Posted by jimrat View Post
If it does, it is real. Could be one med or a combo.

Had to quit one of my sleep meds when I started on a daily med because they had me running to the bathroom all the time.
I don't feel it though. When I was in outpatient, I would get asked every thirty minutes if I was wet.
Ackman12 is offline   Reply With Quote
Unread 02-26-2012, 06:43 AM   #4
Right kind of crazy
 
-jimi-'s Avatar
-jimi- Seeking me, seeking peace
 
Member Since: Dec 2008
Location: My room, a city, EU
Posts: 3,427
My Mood:

5 yr Member PC PoohBah!
Default Re: Can medicine cause urinary incontinence?

Still very well could be the meds.
-jimi- is offline   Reply With Quote
Unread 03-10-2012, 10:58 PM   #5
Grand Member
bipolarmedstudent is coloring the brain
 
Member Since: Mar 2012
Location: Canada
Posts: 673
My Mood:

2 yr Member
71 hugs
given
Default Re: Can medicine cause urinary incontinence?

I would talk to your doctor about this ASAP. You don't want to mess around with incontinence issues.
bipolarmedstudent is offline   Reply With Quote
Unread 03-12-2012, 08:14 AM   #6
Magnate
 
onlymedid's Avatar
onlymedid frustrated
 
Member Since: Dec 2006
Location: USA
Posts: 2,852
My Mood:

5 yr Member
18 hugs
given
PC PoohBah!
Default Re: Can medicine cause urinary incontinence?

I think it could be the meds because some meds make me so tired that I wet myself in my sleep. I don't realize it til I get up in the morning. It is very embarrassing to have to tell my husband to wash the sheets when he wakes up.
__________________
"The mind is like a parachute. It doesnít work unless itís open."

Donít look where you fall, but where you slipped.
onlymedid is offline   Reply With Quote
Unread 03-12-2012, 11:20 AM   #7
Pandita-in-training
 
Perna's Avatar
Perna is feeling.
 
Member Since: Sep 2006
Location: Maryland
Posts: 26,010 (SuperPoster!)
5 yr Member
432 hugs
given
PC PoohBah!
Default Re: Can medicine cause urinary incontinence?

I would think the outpatient program nurse/doctors would know/have addressed the cause? Was it never "discussed"? Don't know how your particular mix of meds might be affecting you; I would ask your doctor(s).
__________________
ďHe had gone beyond the world of metaphor & simile into the place of things that are, and it was changing him.Ē
~ Neil Gaiman, Neverwhere
Perna is offline   Reply With Quote
Unread 03-12-2012, 04:18 PM   #8
Member
 
crabshk's Avatar
crabshk is sleeping and being depressed.
 
Member Since: Sep 2010
Location: West Coast USA
Posts: 52
My Mood:

3 yr Member
2 hugs
given
Default Re: Can medicine cause urinary incontinence?

i had sort of a similar issue with buspar except at times i couldn't urinate. i stopped the buspar and then i was back to normal. i even asked my pharmacist about it and she said it wasn't the meds, but it was.
__________________
My Meds: Klonopin, Seroquel, Cymbalta= all kinda sorta working, but wish they could do better.
Meds that didn't work: Lexapro made me more depressed. Buspar=more anxiety. zoloft, wellbutrin=nausea.
crabshk is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 08:17 PM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified